It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-02-2008, 07:47 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: Marietta
Posts: 5
sunflowers287 HB User
Taking vitamins on an empty stomach

Hi everyone,

Question for you all out there. Okay so I've always heard not to take medicine/vitamins on an empty stomach right, so I try not to, but this morning I got up at 8 am and I had 2 cups of milk and an omelet for breakfast. Shortly after eating breakfast, I took several vitamins...St John's Wort, Guarana, B12, and bilberry. Needless to say, I threw up the omelet, not the milk though...lol...I know, too much information right. Well my question is this...other mornings I have taken the vitamins all together like that and been okay, but now I'm wondering if I shouldn't be spacing them out throughout the day....maybe it had something to do with the milk I had as well. Any advice on this? Perhaps I should have waited until about an hour after I ate so I could truly let the food settle on my stomach. Anyway, thanks for any help offered. I did like the idea of taking these vitamins in the morning though so it could help me get a kick start on my day and feel good throughout the day.

Stefanie

 
Sponsors Lightbulb
   
Old 06-02-2008, 12:14 PM   #2
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: Taking vitamins on an empty stomach

Some vitamins can cause nausea, though normally on an empty stomach. I think the main one is Zinc that causes nausea. I took a Zinc pill on an empty stomach once and seriously thought I was going to throw up. I didn't, though. And when I take my multi-vitamin on an empty stomach, I also feel nauseous because there's zinc in it.
But when I take vitamins with food, I feel fine.
Check your B12 vitamin- there might be Zinc in it, and it might be enough to make you nauseous enough to get sick even though you took them with food.

 
Sponsors Lightbulb
   
Old 06-02-2008, 12:24 PM   #3
Senior Veteran
(female)
 
TEdds83's Avatar
 
Join Date: Feb 2008
Location: Iowa USA
Posts: 1,894
TEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB UserTEdds83 HB User
Re: Taking vitamins on an empty stomach

HI Stefanie! I can relate. I actually have an upset tummy right now for that very reason. I just had coffee and a little cinnamon roll for breakfast. I waited a few hours and just took my calcium and magnezium and its 1 PM and I haven't had lunch. I feel bad. Upset tummy and I usually get some stabbing pains and diarrhea. It just confirms to me that I was right in spacing my meds throughout the day WITH FOOD! Unless other wise directed. I am so careful about that usually. I am on thyroid med, and the is WITHOUT first thing in the morning and then the following I space out with food throughout the day, multi vitamin, calcium, Magnezium, allergra, sudefed and xantac (for acid reflex) I should probably get completely off the coffee.

Try spreading your vitamins out. I think it will help. It can't be the best to send everything down the shoot all at once. LOL I just think it's better that way. I had a crazy girlfriend who took all her meds and vitamins in one big handful and chased it down with a coke!! Talk about an explosion in the stomach. haha! She had me nearly drive her to the ER because of the stabbing pains in her stomach. I told her, gee do you think perhaps you could have had some water with those and spread them out? LOL

You will be ok. Just maybe try what I told you about with a little food. Good luck!
Tammy

Last edited by TEdds83; 06-02-2008 at 12:25 PM.

 
Old 06-02-2008, 05:14 PM   #4
Newbie
(female)
 
Join Date: May 2008
Location: Marietta
Posts: 5
sunflowers287 HB User
Re: Taking vitamins on an empty stomach

Quote:
Originally Posted by SentenceDoing View Post
Some vitamins can cause nausea, though normally on an empty stomach. I think the main one is Zinc that causes nausea. I took a Zinc pill on an empty stomach once and seriously thought I was going to throw up. I didn't, though. And when I take my multi-vitamin on an empty stomach, I also feel nauseous because there's zinc in it.
But when I take vitamins with food, I feel fine.
Check your B12 vitamin- there might be Zinc in it, and it might be enough to make you nauseous enough to get sick even though you took them with food.
Thanks sentence for the response. I will most definitely do this.

 
Old 06-02-2008, 06:04 PM   #5
Newbie
(female)
 
Join Date: Jun 2008
Location: usa
Posts: 7
coffeegal HB User
Re: Taking vitamins on an empty stomach

i have to take vitamins in the evening...with supper...
even if i eat a good breakfast....i feel sick if i take vitamins in the morning...

 
Old 06-03-2008, 02:01 PM   #6
Newbie
(female)
 
Join Date: Jun 2008
Location: New York City, NY, USA
Posts: 3
Sandy1950 HB User
Re: Taking vitamins on an empty stomach

Quote:
Originally Posted by sunflowers287 View Post
Hi everyone,

Question for you all out there. Okay so I've always heard not to take medicine/vitamins on an empty stomach right, so I try not to, but this morning I got up at 8 am and I had 2 cups of milk and an omelet for breakfast. Shortly after eating breakfast, I took several vitamins...St John's Wort, Guarana, B12, and bilberry. Needless to say, I threw up the omelet, not the milk though...lol...I know, too much information right. Well my question is this...other mornings I have taken the vitamins all together like that and been okay, but now I'm wondering if I shouldn't be spacing them out throughout the day....maybe it had something to do with the milk I had as well. Any advice on this? Perhaps I should have waited until about an hour after I ate so I could truly let the food settle on my stomach. Anyway, thanks for any help offered. I did like the idea of taking these vitamins in the morning though so it could help me get a kick start on my day and feel good throughout the day.

Stefanie
I usually eat something light when I take my vitamins in the morning. Eat something like yogurt, apple sauce, etc. to coat your stomach while you take the vitamins and then eat a normal meal a little later. That's what I usually do and I haven't had any stomach problems. Hope that helps!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Taking vitamins??? Forensicmom Anemia 4 02-07-2009 04:11 AM
Vitamins & Supplements on an empty stomach Xatra Vitamins & Supplements 3 06-20-2008 08:25 AM
Anyone else not taking Pre Natals??? here4support Pregnancy 14 03-19-2006 06:59 AM
do i have to eat if i'm taking vitamins? abandoned Nutritional Disorders 4 08-29-2005 05:50 PM
anyone taking SAM e? amo Vitamins & Supplements 16 08-18-2005 04:08 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:15 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!